My gastro doc suggested a fiber drink to bind my stool since I’ve been having small accidents. Butttttt, they have been making me super fast- my stomach is distended and it’s been painful to walk in the evening bc it’s so gasy. I started out with the exact brand he suggested, and didn’t even do half of the suggested dose. The dose was a heaping tablespoon and I did a quarter of that with a full glass of water. Is this normal? I was thinKing it would have gone away by now- it’s been 5 days. Does it get better- should I give it more time? I might call him tomorrow and tell him my results.
Replies sorted oldest to newest
If one fiber supplement makes you gassy and the effect doesn’t go away after a few days then you might just try a different one. Which brand are you using?
I will swear by Metamucil wafers. One pack a day gives me just enough bulk without added gas. I agree with Scott, maybe try another brand.
Yea I tried Metamucil before and I try to take it in the AM - usually I’m more gassy ar night anyway. I did call the doc and he suggested Fibercon- Anyone ever hear of it? I tried it for two days and it’s like I don’t feel any difference. Supposed to be super easy on the system. Win!!
I used Fibercon years ago and it worked okay. I think the powders mix better with stomach contents and work better for J-pouchers than tablets or capsules - at least that seems true in my body.